Mississippi, 2003

Damaging Wind in Mississippi, June 12, 2003

June 12, 2003 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 12, 9:30 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Jun 12, 9:30 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
1030 AM CDT THU JUN 12 2003

UPDATED TO ADD SEVERE THUNDERSTORM WATCH...

OUTFLOW BOUNDARY MOVING SOUTH THROUGH MISSISSIPPI THIS MORNING.
ANOTHER BOUNDARY MOVING EAST THROUGH TEXAS AS WELL. WE SHOULD SEE
SOME SH/TS ACTIVITY BEGIN THIS MORNING OVER THE NORTHERN TIER OF
COUNTIES/PARISHES BEFORE ANY ACTIVITY BEGINS OVER THE WESTERN
PORTION. SPLIT FLOW ALOFT AND SOME WEAK LIFT SHOULD HELP TO GET SOME
TS GOING TODAY. PROBLEM WILL BE GETTING TEMPS UP ENOUGH TO KEEP
PRECIP GOING. ATTM WILL KEEP LIKELY NORTH TO CHANCE SOUTH. CIRRUS
FLOW BEGINNING TO ENVELOP AREA AND PRESENT LINE OF STORMS OVER TX
WILL LEAVE ITS SOURCE REGION AND BEGIN TO WEAKEN LATER THIS MORNING.
IT SHOULD MAKE ENOUGH PROGRESS TO GIVE A SHOT OF RAIN THIS MORNING
THOUGH. THIS TYPE OF TREND CONTINUES THROUGH THE MIDDLE OF NEXT
WEEK...BASICALLY ABOVE NORMAL CHANCES OF RAIN...WARM AND MUGGY.

ACTUAL NUMBERS ARE:
    TH      FR      SA      SU      MO      TU      WE   T F S S M T W
MCB 089/073/090/074/089/073/090/075/087/073/088/073/089  6352535454445
BTR 089/075/089/075/088/075/090/075/086/074/086/074/087  6342535444445
MSY 089/078/089/078/088/077/090/077/087/076/086/075/087  5342425444434
GPT 086/077/088/077/086/076/088/075/088/076/086/075/085  5352434443434

.NEW...NONE
LA...SEVERE THUNDERSTORM WATCH FOR LAZ034>040-046>050-056>062.
MS...SEVERE THUNDERSTORM WATCH FOR MSZ068>071-77-080>082.

25
Hazardous weather outlook, Jun 12, 8:45 AM CST, 2 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-131130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
945 AM CDT THU JUN 12 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A VERY MOIST AND UNSTABLE AIR MASS EXISTS ACROSS SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI THIS MORNING. SCATTERED TO
NUMEROUS THUNDERSTORMS WILL SPREAD ACROSS THE AREA AS AN UPPER LEVEL
DISTURBANCE WILL PASS EASTWARD ACROSS THE AREA TODAY. STRONG
THUNDERSTORMS ARE EXPECTED AND SOME THUNDERSTORMS MAY BE SEVERE
GENERALLY ALONG AND NORTH OF A LINE FROM NAPOLEONVILLE LOUISIANA TO
COASTAL MISSISSIPPI. HAIL UP TO 1 INCH AND WIND GUSTS UP TO 70 MPH
ARE POSSIBLE WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY. THERE IS A SLIGHT
CHANCE OF SEVERE THUNDERSTORMS OVER MUCH OF THE AREA AS UPPER LEVEL
DISTURBANCES MOVE ACROSS THE LOWER MISSISSIPPI VALLEY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY
BE REQUESTED LATER TODAY.

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Pearl River

When
June 12, 11:15 AM CST
Where
Pearl River County, 10 mi SW of Poplarville
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
30.733, -89.650

Several trees were knocked down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367651.